I'm sorry if this has already been touched on in other threads, I have given the forums a good search but didn't find exactly what I was looking for...
I am a 26 yo female, struggling with depression and anxiety for the last year or so. It finally got so bad last week I had a mini-breakdown and finally went to the doctor. She prescribed me Lexapro and I have been taking it for 7 days now. I also see a therapist every 3 weeks or so.
My depression made me very irritable, I had terrible mood swings and was prone to tears, and would just never have any energy for anything. I would also become very anxious if anything slightly out of the ordinary happened during my day. After living so long with this level of anxiety, I was exhausted and it started to manifest physically. I am constantly exhausted and headachy, and seem to live with a feeling of unreality all the time - like there is a fog between me and the rest of the world.
After a week on 10mg Lexapro I can really notice a difference. I am less quick to anger, actually laughing out loud for the first time in ages, and generally just feel more optimistic and happier. I had a few side effects at first - nasty nausea, sleeplesness, and my appetite is totally gone - i have to remind myself to eat.
However, the worst thing is, the exhaustion/fog is still there. I am afraid that this is a side effect of the Lexapro. Because one of the main reasons I sought help in the first place was due to how exhausted physically my depression was making me, it is really distressing to think the Lexapro might work on my mood but not at all on my energy levels.
I take really good care of myself physically - very good diet, light exercise every day, and I don't drink or smoke. I'm a bit on the thin side but not terribly so.
Did anyone notice this at all during the first few weeks of taking Lexapro? Did it get better? I'd love to hear some feedback to give me some hope!
Thanks and stay healthy x